Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 306, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 30, 2003, 2:10 PM CDT for Columbia County, Arkansas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2003, 2:10 PM CDT (19:10 UTC)
- Expired
- Jul 30, 2003, 2:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Columbia County, AR
The radar
The Shreveport radar (KSHV), 102 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1036 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
128 WUUS54 KSHV 301910 SVRSHV ARC027-301945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 207 PM CDT WED JUL 30 2003 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COLUMBIA COUNTY IN SOUTHWEST ARKANSAS * UNTIL 245 PM CDT * AT 207 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EMERSON...OR ABOUT 9 MILES SOUTH OF MAGNOLIA...MOVING EAST SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL PASS OVER MAINLY RURAL PORTIONS OF EASTERN COLUMBIA COUNTY. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE STORM IN A STRONG BUILDING. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... COLUMBIA COUNTY IN SOUTHWEST ARKANSAS UNTIL 245 PM CDT. LAT...LON 3326 9328 3308 9333 3304 9301 3327 9300 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:00 PM CDT, 10 minutes earlier.
Area forecast discussion, Jul 30, 2:00 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 200 PM CDT WED JUL 30 2003 18Z ANALYSIS SHOWS A WEAK FRONTAL BOUNDARY LINGERING JUST SOUTH OF I30 THIS AFTERNOON...WHILE THE RADAR DISPLAYS SCATTERED SHOWERS AND THUNDERSTORMS MOVING EAST ACROSS THE RED RIVER VALLEY. THIS BOUNDARY COMBINED WITH DECENT MOISTURE WILL LINGER ACROSS THE AREA FOR ANOTHER DAY OR TWO...KEEPING A CHANCE OF RAIN IN THE FORECAST AS IT SLOWLY MOVES SOUTHWARD. ON FRIDAY LOOK FOR DRIER AIR TO INVADE THE MID TO UPPER LEVELS...REDUCING RAIN CHANCES SIGNIFICANTLY. BEST CHANCE OF RAIN ON FRIDAY WILL BE FOCUSED ACROSS CENTRAL LOUISIANA AND THE EAST TEXAS LAKES AREA WHERE MOISTURE WILL BE MOST AVAILABLE. OUR WEEKEND LOOKS FAIRLY DRY...AS THE UPPER LEVEL TROUGH KICKS EAST...AND UPPER LEVEL RIDGE BUILDS OVER TEXAS. MODELS ARE IN GENERAL AGREEMENT ON TEMPS...SO WILL NOT DEVIATE FROM THEM. PRELIMS... SHV 74/91/73/95 5522 MLU 75/90/73/93 5522 TXK 73/92/73/97 5221 TYR 74/93/74/95 5221 LFK 73/93/73/95 5532 ELEVEN .SHV...NONE.
Hazardous weather outlook, Jul 30, 12:00 PM CDT, 2 hours 10 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-311200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED JUL 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE OVER PARTS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA...NORTHEAST TEXAS AND NORTHWEST LOUISIANA THIS AFTERNOON AND TONIGHT. AN ISOLATED THUNDERSTORM OR TWO MAY PRODUCE DAMAGING WINDS ALONG WITH DIME TO NICKEL SIZE HAIL...OTHERWISE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 9:11 PM CDT | Severe Thunderstorm Warning | SHV | Howard | 64 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.